Jump to content

What Is Happening?


norme

Recommended Posts

As you all know, Buddy is not eating much and hasn't for sometime now. He is loosing weight and really looks bad.

The Iressa was suppose to come last Friday but there was a big mixup between the drs office calling in the prescription and the mail order pharmacy. (i have never dealt with mail order before but am learning fast not to trust them) It seems that the drs nurse phoned in the prescription and also faxed the order. Because of this Buddy is listed as a private individual under his ssn and is also listed as my spouse under my gov insurance. They tried to delete one record and thought they had and that we were to see the Iressa this past Tues. WEll, when 6 pm came and no show I called and they said prob again. Well, you all know I am not short on words and after about 45 minutes and a supervisor in another state, she swears Buddy will have it by Friday. We will see.

That is only a small part of my sorrow right now. Sunday evening he mind started being somewhat confused. Was no where in my conversation. On monday, it was happening to but not all day. Come tues and through today, he is not with me. I called the onc yesterday and he had me bring him right out. He did blood work and sent us over to the hosp for a brain scan. The scan came back right away, even before we left the hospital, and shows no change since the last scan so that is still NED so what is happening. Today the drs nurse called and said all the blood work shows good results and that this is a little puzzling. she did say that the dr said that this could be a result of the stage he is in now. I thought maybe it was the pain meds but he doesn't think so because the liver test shows no sign of a prob with meds and the pain med he is on is not known for causing this prob. What has me upset is because I was and am a caregiver for my aunt and her husband, my uncle, he died this past May. He did not have cancer but because of his illness, he started the same as buddy, not eating, loosing weight, confused a lot and finally after 4 months he went with God. I can't stop the pain meds because they do help him, for this is the first pain med that has. I still kind of feel it might be the meds but he has been on them for about 6 wks now. Maybe they have built up in his body and now causing prob. I sure don't know.

Does any of this sound familiar to any of you??????

Link to comment
Share on other sites

Norme,

A few years ago (okay, a DECADE), my grandmother was confused - a lot. Lots of testing was done and it seemed it was low potassium causing it. I had heard of an apple a day keeping the doctor away, but a BANANA??

A couple of years ago, my grandfother (other side of the family) was confused....again, low potassium.

My grandmother mentioned above did eventually develop Alzheimer's and died last February. My grampa died last June of either old age or bile duct cancer (no autopsy).

Ask about potassium, Norme. Could be a simple answer - a banana or a pill a day...

Becky

Link to comment
Share on other sites

Same thing happened to my dad a year ago December. He went into the hospital after "everything was fine" (all blood counts good- no mets) - but not eating and confused and just didn't make sense and then stopped talking altogether! And it turns out he was malnurished - low on calcium, magnesium and potassium. We were told then that when the body gets this low on those three that it begins to shut itself down. He spent 5 days in the hosp. geting re-charged and came out with renewed strength.

Just a thought, but maybe Snowflake is on to something.

Praying for Buddy for some answers and renewed strength. Hang in there Norme, we're here for you.

Link to comment
Share on other sites

Norme what pain medication is he taking? Sometimes when you dig a little deeper you learn more about medications. What they give from the pharmacy does not always tell the whole story. If you have not done so already try looking it up on the web. Read several different sites. Sometimes you will learn about other problems caused by the medication and alternate medications that have the same effect without causing the problems the other does. Just a thought but it might be worth looking into.

I did learn that the one drug I never suspected of causing a lot of problems was. That was of all things Albuteral. It causes shakes, memory problems, anxiety and sometimes makes a persons breathing even worse instead of better. Never would have known any of that had I not searched several sites and read them all. Take care and I hope you get the answer you need soon.

When I was working with people who had alzheimers or demetia I often said that it took a persons life long before it killed them. After watching what happened to Johnny and reading some of the things on this board I see that cancer can do the same thing. Just one more thing that we need to try to find a way to change.

Link to comment
Share on other sites

I will be on the phone first thing tomorrow morning and see if those were checked when the blood was taken. The nurse mentioned all the things that were checked but it just went over my head. she said with him not eating, it was amazing how good everything looked?????I told her all that I can get in mainly is homemade tomato vege beef and chicken noodle with carrots and broccoli in it. She said it must be working as for as stats go....He sure doesn't look like anything is working.

Link to comment
Share on other sites

Norme,

I'm new to the forum, but just had to reply to your post. The first thing that came to my mind upon reading the symptoms you listed was low oxygen levels. Did they check his O2 sats? Many times simple confusion like this is simply due to not getting enough oxygen to the brain. Maybe you can try an O2 tank at home to see if it helps?

Link to comment
Share on other sites

Thanks again everyone. I phoned the drs and talked with the nurse and all the things mentioned here were tested. He's on oxygen as needed too. I really think it is the buildup of the med in his body and the not eating that is causing this.

Bruce, i ck'd the sight you gave and for hydrocodone it say one side effect can be mental/mood change.

If all his counts show okay it has to be the buildup of the med in his body. He needs this med for it seems to be the only kind that has given him any relief from pain since I don't know when. Nothing else ever gave him relief and this pain now must be from the liver and colon the dr says.

thanks again and God bless all of you.

Link to comment
Share on other sites

Oh Norme, I am right there with you. My mother has exhibited these same symptoms since her diagnosis, getting progressively worse. She has been on no pain meds at all. I think it's the damn cancer. I don't think the doctors know everything this cancer effects. What about the effects on the nervous system that wouldn't show up? My mother had been exhibiting short term memory loss beginning two year's before her diagnosis. I think there's a lot more to this cancer than the doctors know. God bless you & Buddy, Norme. Hang in there. I know how tough it is. My Mom is not doing well at all either.

Lyn

Link to comment
Share on other sites

Norme,

My prayers will be there to get Buddy better.

Low sodium can cause confusion, lifelessness and end up in a coma,

I know TWICE, it happened to me (2000 and 2002) I was in a coma for

3 days each time and all I needed was sodium.

I have high blood pressure and salt was restricted, not anymore.

If he can eat your soup, a dash of salt will help if the sodium is low.

Take care and God Bless.

J.C.

Link to comment
Share on other sites

Norme,

My heart weeps for your troubles right now. I hope that with the electrolyte levels, dehydration, and medication all accounted for and going well, that Buddy will be more present and with you.

I take morphine and I know at night, reading to my daughter, I get a little drowsy and start reading things that aren't there. Poor kid, she knows to take the book away and tell me to go to sleep. Fatigue may play a part.

Also, he may just need something to keep him "present and accounted for". Does he like jigsaw puzzles, crossword puzzles, playing checkers or monopoly, gin rummy, or anything to keep his brain wheels greased and turning? It could be something that simple would help.

Know we love you and Buddy, and are praying that things get a little easier.

XOXOXX

MaryAnn

Link to comment
Share on other sites

Oh, Norme, I am so sorry you and buddy have to go through this thing. I must admit, the first thing that I thought of when reading your post was the nutrition thing. Lack of food and especially dehydration can do a major job on not only ones body, but mind.

I hope that you can get some nutrition into him, but I remember from my dad that when he couldn't eat, he couldn't eat. Had the doctor recommended getting him to the er just to get him hydrated and some nutrition into him? I know that it is probably the LAST thing you and he want to do, but it might help.

Please let us know how things are going, keep us posted and also know that you are not alone, we are with you in spirit. Deb

ps. I am p.m. you my number, if you need ANYTHING. Deb

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.